MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿ SR SERIES, SR0¿ 8.5F; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿ SR SERIES, SR0¿ 8.5F; INTRODUCER, CATHETER
Model Number 406853
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
After transeptal access, blood aspirated from the side arm when air was pulled back.Upon sealing the valve end of the sheath, blood was able to return.A non-abbott device was used to continue and complete the procedure.
 
Additional Manufacturer Narrative
One fast-cath guiding introducer was returned to the manufacturer for analysis.The reported event of a leak was confirmed.A leak was noted at the hemostasis valve during functional testing.The cap was removed from the hemostasis hub and the hemostasis seal was microscopically inspected.Tearing, resulting in a hole, was noted in the seal.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the torn seal and subsequent leak is consistent with damage during use.

Brand Name
FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿ SR SERIES, SR0¿ 8.5F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key8828118
Report Number3005334138-2019-00410
Device Sequence Number2399440
Product Code DYB
UDI-Device Identifier05414734202985
UDI-Public05414734202985
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number406853
Device Lot Number7038530
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight100